All-clear after incidents with extemporaneously compounded noscapine cough syrup - Usage is possible again
The all-clear can be given, because samples of the active substance noscapine from manufacturer and affected pharmacies have been examined in the meantime.
The analysis confirm the identity of the active substance noscapine in the samples.
The suspicion of systematic or batch-related contamination or mix-up with the active substance atropine or other substances has not been confirmed.
According to the investigating authorities, the two previously reported cases of intoxication in young children were probably due to human error in the preparation, in two separate cases, in two pharmacies.
The preventive safety warning pronounced on February 6,2020, can be revoked and noscapine cough syrups purchased and compounded in pharmacies as well as other noscapine-containing preparations such as noscapine suppositories can be used again.